Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Harmonic measure, infinite kernels,
and symmetrization

Author: John A. Velling
Journal: Proc. Amer. Math. Soc. 124 (1996), 3739-3743
MSC (1991): Primary 30C85
MathSciNet review: 1346991
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The vanishing of area for the infinite Nielsen kernel of an arbitrary open Riemann surface is shown to follow from iteration of a natural geometric operation on the unit disk. This operation compares the distribution of harmonic measure on the boundaries of two related simply connected domains, and is not yet sufficiently well understood.

References [Enhancements On Off] (What's this?)

  • 1. Bers, L., Nielsen extensions of Riemann surfaces, Ann. Acad. Sci. Fenn. 2 (1976), 17-22. MR 58:6219
  • 2. Cao, J., The Bers-Nielsen kernels and souls of open surfaces with negative curvature, Michigan Math. J. 41 (1994), 13-30. MR 95d:30085
  • 3. Haas, A., Linearization and mappings onto pseudocircle domains, Trans. AMS 282 (1984), 415-429. MR 86b:30069
  • 4. Halpern, N., On the infinite Nielsen extension of a torus, Comp. Var. 4 (1984), 111-117. MR 86b:30068
  • 5. -, Some remarks on Nielsen extensions of Riemann surfaces, Mich. Math. J. 30 (1983), 65-68. MR 84j:30079
  • 6. -, A theorem on infinite Nielsen extensions, Proc. AMS 97 (1986), 459-462. MR 88h:32017
  • 7. -, Two theorems on Nielsen cores, Comp. Var. 8 (1987), 123-127. MR 88k:30053

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30C85

Retrieve articles in all journals with MSC (1991): 30C85

Additional Information

John A. Velling
Affiliation: Department of Mathematics, Brooklyn College (CUNY), Brooklyn, New York 11210

Received by editor(s): May 12, 1995
Additional Notes: Partially supported by NSF grant # 4401728 and PSC-CUNY grant #6-64131
Communicated by: Albert Baernstein II
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society